MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0034508362
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A pericardial effusion (pe) and a cardiac tamponade occurred.It has been reported that a versacross connect laac access solution kit was selected for use for a left atrial appendage closure (laac) procedure.The procedure was completed, when the watchman sheath and ice (philips 4d) catheter were pulled back into the right atrium (ra), a large concentric effusion measuring 11.7mm was noted around the right and left ventricules on transesophageal echocardiography (tee).A tamponade was noted, and the patient was hemodynamically unstable (sbp 40mmhg).Pericardiocentesis performed removing 420cc of bloody fluid from pericardium which was transfused back to the patient.The drain was left in pericardium and removed several hours later after a transthoracic echocardiogram (tte) was performed.No additional fluid was seen nor was any drainage seen in the bag.There were no further patient complications reported, and the patient was discharged the next day.The patient has been successfully discharged.Product is not expected to return for analysis (disposed).No pe was noted prior to the procedure.The patient was not under warfarin but taking eliquis at the time.The physician and transesophageal echocardiography (tee) imager suspected that the effusion was due to the ice catheter since the transeptal puncture was difficult due to a lipomatous septum and narrow window to puncture fossa ovalis.The physician does not believe the versacross rf wire and dilator malfunctioned during the procedure or contributed to the ae.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20369202
Report Number2124215-2024-62031
Device Sequence Number17857475
Product Code DXF
UDI-Device Identifier00685447012573
UDI-Public00685447012573
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0034508362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/04/2024
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient RaceWhite